Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 282, NWS Shreveport, LA

June 30, 20114 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 30, 2011, 8:20 PM CDT for 4 counties in Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2011, 8:20 PM CDT (01:20 UTC)
Expired
Jun 30, 2011, 8:52 PM CDT
In force
32 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Cherokee County, TX, Gregg County, TX, Rusk County, TX, Smith County, TX

The radar

The Shreveport radar (KSHV), 110 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1019 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WUUS54 KSHV 010120
SVRSHV
TXC073-183-401-423-010215-
/O.NEW.KSHV.SV.W.0282.110701T0120Z-110701T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
820 PM CDT THU JUN 30 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CHEROKEE COUNTY IN NORTHEAST TEXAS...
  SOUTHWESTERN GREGG COUNTY IN NORTHEAST TEXAS...
  WESTERN RUSK COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF HENDERSON...
  SOUTHEASTERN SMITH COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF WHITEHOUSE...

* UNTIL 915 PM CDT

* AT 818 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR NEW LONDON...OR 10
  MILES SOUTHWEST OF KILGORE...AND MOVING SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JOINERVILLE...TURNERTOWN...ARP...TROUP AND MIXON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
PARTS OF GREGG COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 3196 9478 3197 9510 3216 9534 3241 9500
      3237 9474
TIME...MOT...LOC 0120Z 031DEG 8KT 3226 9495

$$

06
1 follow-up statement
520 
WWUS54 KSHV 010152
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 PM CDT THU JUN 30 2011

TXC073-183-401-423-010201-
/O.CAN.KSHV.SV.W.0282.000000T0000Z-110701T0215Z/
GREGG TX-RUSK TX-SMITH TX-CHEROKEE TX-
852 PM CDT THU JUN 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE...SMITH...RUSK AND
GREGG COUNTIES IS CANCELLED...

THUNDERSTORMS HAD DECREASED. 

LAT...LON 3196 9478 3197 9510 3216 9534 3241 9500
      3237 9474
TIME...MOT...LOC 0151Z 031DEG 8KT 3220 9499

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:58 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 30, 2:58 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
258 PM CDT THU JUN 30 2011

.DISCUSSION...
AFTERNOON HEATING COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE
HAVE RESULTED IN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
MUCH OF THE CWA. THE STORMS WILL INITIATE BOUNDARIES WHICH WILL
WILL KEEP CONVECTION GOING INTO THE EVENING HOURS. WILL CARRY A
SLIGHT CHANCE FOR TONIGHTS FORECAST UNTIL MIDNIGHT...HOWEVER
THE PRECIP SHOULD END BY 10 PM. DAMAGING WINDS ARE POSSIBLE
IN STRONGER STORMS...BUT DO NOT THINK THIS WILL BE WIDESPREAD
SO NO MENTION OF SEVERE IN FORECAST.

THE CENTER OF THE UPPER LEVEL RIDGE HAS MIGRATED NORTH TODAY...
LEAVING THE CWA IN A WEAK EASTERLY FLOW PATTERN...WHICH IS A
LITTLE MORE FAVORABLE FOR HEAT INDUCED CONVECTION. WILL CARRY
THE MENTION INTO FRIDAY...BUT WITH LOW CONFIDENCE WILL HOLD BACK
ON SATURDAY.

ON SUNDAY...GFS CONTINUES TO SHOW A WEAK SHORT WAVE...WHICH SEEMS
TO REACH THE CWA DURING THE AFTERNOON. SO WILL CONTINUE TO CARY
THE SLIGHT CHANCE FOR SUNDAY. BEYOND SUNDAY...THE HIGH BEGINS TO
SHIFT WEST....WITH THE CHANCE FOR CONVECTION LOOKING POSSIBLE EACH
DAY. TEMPS WILL CONTINUE WELL ABOVE LOWER 90S NORMALS...BUT WILL
MODERATE SOME INTO NEXT WEEK AS THE UPPER RIDGE SHIFTS WEST.

&&

.AVIATION...
A STATIONARY FRONT ACROSS SW AR/N CNTRL LA HAS COMBINED WITH A VERY
UNSTABLE ENVIRONMENT TO PROVIDE A FOCUSING MECHANISM FOR CONVECTIVE
DEVELOPMENT THIS AFTERNOON. TSTMS ARE RATHER SMALL IN SIZE AND
SHOULD REMAIN SPOTTY IN COVERAGE. IT WILL BE DIFFICULT TO NAIL DOWN
THE TIMING AND LOCATION OF CONVECTION PRIOR TO DEVELOPMENT NEAR THE
TAF SITES...SO AMENDMENTS MAY BE NECESSARY. MORE NUMEROUS TSTMS
EXIST ACROSS SRN AR/NRN LA CLOSER TO THE FRONT. DRY LOW LEVELS
PROMOTE THE POTENTIAL FOR GUSTY WINDS AND DOWNBURSTS. CONVECTION
SHOULD BEGIN TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME
HEATING. BEYOND 01/02Z...VFR CONDITIONS SHOULD PREVAIL WITH WINDS
S-SE WINDS REMAINING BELOW 10 KTS. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74 100  73  99  74 /  20  20  10  10  10
MLU  73  98  74  98  71 /  20  20  10  10  10
DEQ  72  98  73 100  74 /  20  20  10  10  10
TXK  72  99  73  99  72 /  20  20  10  10  10
ELD  73  98  73 100  71 /  20  20  10  10  10
TYR  74  99  74  98  73 /  10  20  10  10  10
GGG  73 100  73  99  73 /  20  20  10  10  10
LFK  73  98  72  97  72 /  20  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/09
Hazardous weather outlook, Jun 30, 11:57 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT THU JUN 30 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1157 AM CDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 30, 6:42 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             GILMER                  32.73N 94.95W
06/30/2011  E1.00 INCH       UPSHUR             TX   BROADCAST MEDIA

            AT EAST TEXAS MEDICAL CENTER.

&&

ASTEVENS
Local storm report, Jun 30, 7:05 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     1 N GILMER              32.74N 94.95W
06/30/2011                   UPSHUR             TX   TRAINED SPOTTER

            TREES DOWN ON HWY 271.

&&

ASTEVENS
Local storm report, Jun 30, 7:36 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     PLAIN DEALING           32.91N 93.70W
06/30/2011                   BOSSIER            LA   LAW ENFORCEMENT

            TREES DOWN NORTH OF HWY 80 TO ARKANSAS LINE.

&&

ASTEVENS
Local storm report, Jun 30, 7:45 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND DMG     MINEOLA                 32.67N 95.49W
06/30/2011                   WOOD               TX   911 CALL CENTER

            HWY 80 AND FM 1799 INTERSECTION MULTIPLE TREES BLOWN
            DOWN.

&&

ASTEVENS
Local storm report, Jun 30, 7:46 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     MARSHALL                32.54N 94.35W
06/30/2011  E0 MPH           HARRISON           TX   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE.

&&

ASTEVENS
Local storm report, Jun 30, 7:54 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     LONGVIEW                32.52N 94.76W
06/30/2011                   GREGG              TX   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN.

&&

ASTEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:02 PM CDTSevere Thunderstorm WarningSHVSmith, Wood43 min
Jun 30, 7:24 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk, Upshur51 min
Jun 30, 7:26 PM CDTSevere Thunderstorm WarningSHVRed River53 min
Jul 1, 6:43 PM CDTSevere Thunderstorm WarningSHVPanola47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.